MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic appendectomy.Event description: translation from complaint form: during the surgery the doctors realised plastic particles of the trocar in the abdomen of the patient.The particles have been collected and saved in a small preparation container.Additional information received from applied medical representative via email on 10-jan-2022: the trocar was inserted with the direct insertion technique.When the scope was inserted, after the balloon was inflated and upon checking the other trocar placements, the or staff discovered that the reflecting particles from beside the trocar balloon were stuck on the abdominal wall of the patient.After further checking for other particles in the abdomen and finding some, other trocars have been placed to collect the plastic particles.They were collected using a grasping forceps.The trocar has been removed and replaced with another one after checking for plastic residues.The or staff has examined the trocar obturator and cannula.The plastic pieces were found to have chipped off of the cannula between the cannula tip and the balloon.Type of intervention: retrieval of separated parts.Patient status: healthy, recovered and home.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with four clear fragments.Visual inspection confirmed the complainant¿s experience of distal glue fragmentation.The clear fragments were identified to be a portion of the distal glue.Based on the condition of the returned unit, it is possible that the fragmentation was due to an object or instrument coming in contact with the distal glue.It is also possible that the glue was more susceptible to fragmentation.However, the exact root cause of the distal glue line fragmentation is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CFB73, 12X100 KII SH BLD ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13266806
Report Number2027111-2022-00326
Device Sequence Number4726310
Product Code GCJ
UDI-Device Identifier00607915117634
UDI-Public(01)00607915117634(17)240908(30)01(10)1424775
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model NumberCFB73
Device Catalogue Number101473808
Device Lot Number1424775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown